MAUDE Adverse Event Report: SONOVA AG UNITRON DX MOXI JUMP R T 5; HEARING AID RECEIVER-IN-CANAL (RIC)

SONOVA AG UNITRON DX MOXI JUMP R T 5; HEARING AID RECEIVER-IN-CANAL (RIC)
Model Number 0506269P6
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer initiated a follow up to further clarify circumstances of this incident and patient's outcome.6 days after the awareness date (on 5 dec), it was reported that the patient is doing well, but has not passed the hearing aids yet, is receiving restoralax and will receive another x-ray and medical consultation.A family member reported that the patient does not have a habit of putting anything in his mouth or swallowing anything not meant to and is suspecting that the patient was dreaming and might have confused his hearing aids with pills at night.The intended use of the device requires it to be small in size, so that it can be worn behind the ear and it contains build-in lithium ion battery, which is required for device to power up and function.This is a known and inherited risk of the device.Product's risk management file contains a risk item addressing this hazard.The manufacturer deemed that the benefit of the device outweighs the risk.The accompanied ifu contains a warning informing patients about that the device contains lithium button/coin battery, swallowing of the device is hazardous and is prompting patients to immediately consult a physician without any delay if such event occurred.Device is not available for the manufacturer's analysis as it's considered a biohazard.
 
Event or Problem Description
The patient accidentally swallowed one hearing aid while he was asleep.He woke up with a very sore throat and one of his hearing aids was missing.It was reported that the patient usually stores his hearing aids in a charger at night and that the patient might have confused them for his pills while dreaming.The patient went to the hospital and x-ray examination confirmed that the hearing aid is in patient's small intestine.At the time of this report, no further harm or injury was reported.
 
Additional Manufacturer Narrative
6 days after the awareness date (on nov 29th), it was reported that the patient is doing well, but has not passed the hearing aids yet, is receiving restoralax and will receive another x-ray and medical consultation.A family member reported that the patient does not have a habit of putting anything in his mouth or swallowing anything not meant to, and is suspecting that the patient was dreaming and might have confused his hearing aids with pills at night.10 days after awareness date, x-ray examintion confirmed that the the hearing aid is no longer in the patient's body.It is presumed that the hearing aid passed through patient's system naturally.The patient is doing great and no damage or injury has been caused due to this incident.The intended use of the device requires it to be small in size, so that it can be worn behind the ear and it contains build-in lithium ion battery, which is required for device to power up and function.This is a known and inherited risk of the device.Product's risk management file contains a risk item addressing this hazard.The manufacturer deemed that the benefit of the device outweighs the risk.The accompanied ifu contains a warning informing patients about that the device contains lithium button/coin battery, swallowing of the device is hazardous and is prompting patients to immediately consult a physician without any delay if such event occurred.Device is not available for the manufacturer (it would have been conidered a biohazard).This is the final report.

Brand Name
UNITRON DX MOXI JUMP R T 5
Common Device Name
HEARING AID RECEIVER-IN-CANAL (RIC)
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisrütistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key20876822
Report Number3005085999-2024-00024
Device Sequence Number8955561
Product Code OSM
UDI-Device Identifier07613389340587
UDI-Public(01)07613389340587
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number0506269P6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexMale